| Catalog Number |
121722048 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Noise, Audible (3273)
| Health Effect - Clinical Code |
Foreign Body Reaction (1868)
| Date of Event |
11/21/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient operated primary at a private hospital in (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.Patient underwent a revision of the cup/liner on (b)(6) 2023.Head was worn through the liner, and head moved against the cup, a lot of metallosis.Surgeon took out the cup and inserted another cup not from depuy synthes.There was no surgical delay.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient operated primary at a private hospital (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.Gentofte did a revision of the cup/liner on 21 /11-23.Head was worn through the liner, and head moved against the cup, lot of metalosis.Surgeon took out the cup and inserted another cup.Not from depuy synthes.The patient were very upset that she had to go through a revision after only 2½ year.And will make a complaint to the patientorganisation and from there to the health authorities.Was surgery time extended as a direct result of incident? no.It was a planned revision, so not extra time than anticipated.What action was taken/required to manage the problem during the procedure? implanted another cup, but kept the stem.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the pinnacle sector ii cup 48mm has signs of damage at the inner surface consistent with the femoral head being in directly contact with the cup.Based on the x-ray provided due to the position of the femoral head we can confirm direct interaction with the cup, suggesting a disassociation between the liner and the cup.Therefore due to observed unintended interaction between the cup and the femoral head it is reasonable to conclude that the audible sound will be present.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the pinnacle sector ii cup 48mm may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 48mm would have contributed to the complained issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 48mm product code: 121722048 lot number: 9384274.There is one non-conformance associated with this lot.Nr is related to the completion of the visual assessment process which is required as part of the certification process for associates.There is no correlation between this non- conformance and the failure mode of the complaint.Device history batch : null.Device history review : a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 48mm product code: 121722048 lot number: 9384274.There is one non-conformance associated with this lot.Nr is related to the completion of the visual assessment process which is required as part of the certification process for associates.There is no correlation between this non- conformance and the failure mode of the complaint.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient operated primary at a private hospital (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.Gentofte did a revision of the cup/liner on (b)(6) 2023.Head was worn through the liner, and head moved against the cup, lot of metalosis.Surgeon took out the cup and inserted another cup.Not from depuy synthes.The patient were very upset that she had to go through a revision after only 2½ year.And will make a complaint to the patientorganisation and from there to the health authorities.The product was not returned to depuy synthes, however photos were provided for review.The x-ray review was able to identify the head is not centrally positioned and is making direct contact with the cup, suggesting a disassociation between the liner and the cup.Audible noise can be expected confirming the reported allegation.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the [pinnacle sector ii cup 48mm] would contribute to the complained device issue. based on the investigation findings, with the information provided is not possible to establish a definitive root cause and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.